Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2015, 3:50 PM EDT for Essex County, Massachusetts. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 1, 2015, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Essex County, MA
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS51 KBOX 011950
SVRBOX
MAC009-012015-
/O.NEW.KBOX.SV.W.0042.150701T1950Z-150701T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 415 PM EDT
* AT 349 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER GEORGETOWN...OR NEAR HAVERHILL...AND WAS MOVING
EAST AT 20 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
NEWBURYPORT...AMESBURY...IPSWICH...SALISBURY...GEORGETOWN...
NEWBURY...GROVELAND...ROWLEY AND WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4282 7085
4281 7087 4280 7083 4282 7082 4270 7077
4277 7082 4270 7083 4272 7098 4276 7101
4287 7087
TIME...MOT...LOC 1949Z 252DEG 9KT 4276 7096
$$
NOCERAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:53 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 1, 1:53 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT WED JUL 1 2015
.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SHOWERS...AND A CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS...INTO THIS AFTERNOON. THIS FRONT STALLS
NEAR THE SOUTH COAST THURSDAY...BEFORE MOVING OFFSHORE THURSDAY
NIGHT. ASIDE FROM A SPOT SHOWER POSSIBLE SATURDAY...MAINLY DRY AND
SEASONABLE WEATHER IS EXPECTED INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM UPDATE...
RADAR IS FAIRLY QUIET ACROSS SNE OTHER THAN AN ISOLD
SHOWER/TSTM ACROSS CENTRAL MA. AIRMASS IS DESTABILIZING WITH
MLCAPES APPROACHING 1000 J/KG AND SBCAPES 1500 J/KG ACROSS
CENTRAL/W MA AND N CT UNDER SOMEWHAT FAVORABLE MID LEVEL LAPSE
RATES 6-6.5 C/KM. PLENTY OF DEEP LAYER SHEAR WITH 0-6KM SHEAR
AROUND 40 KT SO POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS
WILL CONTINUE. NOTING SOME DRIER AIR PUNCHING INTO SW CT AND
MODELS SHOW PRONOUNCED DRYING MOVING ALONG THE S COAST AND SE MA
THIS AFTERNOON WHICH WILL LIKELY PRECLUDE ANY CONVECTIVE
DEVELOPMENT IN THIS AREA. MAIN THREAT FOR STRONG TO SEVERE STORMS
WILL BE NORTH AND NW OF THE DRY SLOT ACROSS CENTRAL AND W MA. BEST
LOW LEVEL SHEAR AND HELICITY HAS MOVED E OF NEW ENG SO DAMAGING
WIND AND HAIL WILL BE PRIMARY THREAT WITH ANY STRONG STORMS THAT
DEVELOP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A FEW LEFTOVER SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...ARE
STILL POSSIBLE EARLY THIS EVENING. OTHERWISE EXPECTING DRY
CONDITIONS FOR MOST OF TONIGHT. A COLD FRONT WILL BE SLOWLY
CROSSING OUR REGION TONIGHT...LIKELY STALLING NEAR THE SOUTH COAST
OF NEW ENGLAND FOR A TIME LATE TONIGHT INTO THURSDAY. LATEST
GUIDANCE CONTINUES TO ADVERTISE A DRY ATMOSPHERE...SO EXPECTING
MOST OF THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES EXPECTED.
* LOW CHANCE OF A SHOWER MAINLY ON THE 4TH.
OVERVIEW AND MODEL PREFERENCES...MODELS CONTINUE TO INDICATE A SHIFT
IN THE OVERALL PATTERN FROM A HIGHLY AMPLIFIED REGIME TO ONE THAT IS
MORE PROGRESSIVE AND ZONAL. THIS IS IN SPITE OF THE FAIRLY ROBUST
RIDGES IN PLACE ACROSS THE E PACIFIC AND THE BERMUDA HIGH N OF THE
ANTILLES. ALTHOUGH THIS MORE ZONAL FLOW PATTERN DOES TAKE ON A
LONGWAVE TROF FEATURE BETWEEN THE TWO RIDGES...IT IS NOT OVERLY
DEEP/SHARP. THIS ALLOWS THE RIDGING ASSOCIATED WITH THE BERMUDA
HIGH TO BECOME THE DOMINANT PLAYER FOR OUR SENSIBLE WX INTO EARLY
NEXT WEEK. AT THIS POINT A MUCH DEEPER NRN STREAM VORTEX WILL BE IN
PLAY...AND WILL TRANSITION THE DRIER AND MORE STABLE REGIME ACROSS
THE NE CONUS TO A MORE UNSETTLED PATTERN. THE ONLY FLY IN THE
OINTMENT IS ON THE 4TH UNFORTUNATELY...BUT MORE ON THAT BELOW.
DETAILS...
THU NIGHT INTO FRI...THE FIRST IN A SERIES OF MID LVL RIDGES WILL
BE MOVING THROUGH THE ZONAL FLOW PATTERN DURING THIS PERIOD. THIS
INTRODUCES A MAINLY DRY PERIOD WITH WEAK HIGH PRES IN PLACE ACROSS
SRN NEW ENGLAND. THERE REMAINS A FRONT STALLED TO THE S...WITH
SOME UPPER LVL MOISTURE SUGGESTING SOME PARTLY CLOUDY CONDITIONS.
OTHERWISE...H85 TEMPS BETWEEN +10C AND +12C SUGGEST HIGHS NEAR TO
SLIGHTLY ABOVE SEASONAL NORMALS ACROSS THE REGION AWAY FROM THE
COAST WERE SEA BREEZES ARE LIKELY.
FRI NIGHT INTO SAT NIGHT...WITH THIS NEARLY ZONAL FLOW IN
PLACE...IT/S NOT JUST RIDGING...BUT WEAK SHORTWAVES TO CONCERN
OURSELVES WITH. MODELS CONTINUE TO INDICATE A WEAK PACKET OF
ENERGY PASSING THROUGH THE REGION DURING THE EARLY WEEKEND. THE
OVERALL COLUMN IS RELATIVELY DRY...WITH PWATS NEAR NORMAL FOR
EARLY JULY. HOWEVER...WITH THE FRONT STALLED TO THE S...THE
DEVELOPMENT OF A WEAK WAVE OF LOW PRES COULD BRING ABOUT MODEST
LIFT ALONG THE SRN TIER OF SRN NEW ENGLAND DURING THE DAY SAT.
THERE ARE TWO CAMPS HERE...GFS AND SOME ENSEMBLE MEMBERS WITH QPF
ACROSS THE REGION...AND THE ECMWF AND OTHER ENSEMBLE MEMBERS
WITHOUT. THEREFORE...CONFIDENCE NOT HIGH ON PRECIP CHANCES...BUT
IT IS LIKELY TO NOT BE A WASHOUT IN EITHER CASE GIVEN HOW WEAK THE
WAVE IS AND THE LACK OF MOISTURE. JUST A FEW PASSING SHOWERS TO
CONTEND WITH.
SUN INTO MON...AS DEEP ER WAVE FORMS ACROSS THE CANADIAN PRAIRIE
LANDS...A SECONDARY RIDGE WILL AMPLIFY IN RESPONSE TO WARM
ADVECTION FROM THE BERMUDA HIGH TO THE SE. THIS WILL YIELD ANOTHER
PERIOD OF DRIER AND WARMER CONDITIONS ACROSS SRN NEW ENGLAND.
BETTER CHANCES FOR TEMPS INCHING ABOVE NORMAL DURING THIS
STRETCH...THANKS TO MORE INFLUENCE FROM THE SE.
TOWARD MID WEEK...THE AFOREMENTIONED WAVE WILL BEGIN A SLIDE TO
THE E. THIS PARTICULAR FEATURE IS MORE ROBUST THAN PREVIOUS
WAVES...SO IT/S LIKELY A PERIOD OF WETTER AND UNSETTLED WX WILL
RETURN BY THE MID PORTION OF NEXT WEEK. UNCERTAINTY IN EXACT
TIMING.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 00Z...A MIX OF MVFR/VFR CIGS. SCT T-STORMS EXPECTED TO
REDEVELOP MAINLY CENTRAL AND W MA. S WIND GUSTS TO 20-25 KT.
TONIGHT...MODERATE CONFIDENCE. MAINLY VFR...BUT PATCHY MVFR/IFR
STRATUS AND FOG DEVELOPING.
THU...HIGH CONFIDENCE. VFR. BUT MVFR CIGS/VSBYS MAY DEVELOP OVER
ACK LATE IN THE DAY ALONG WITH THE THREAT OF A FEW SHOWERS.
THU NIGHT...MODERATE CONFIDENCE. VFR...BUT AREAS OF MVFR/IFR
POSSIBLE CAPE/ISLANDS. SHOWERS LIKELY FOR ACK POSSIBLY REACHING
THE S COAST AND CAPE COD.
KBOS TERMINAL...HIGH CONFIDENCE.
KBDL TERMINAL...HIGH CONFIDENCE.
OUTLOOK...FRIDAY THROUGH SUNDAY...
HIGH CONFIDENCE. MAINLY VFR. A FEW SHOWERS POSSIBLE ON SAT...BUT
MAINLY DRY OTHERWISE. SEA BREEZES LIKELY MOST DAYS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
ISSUED SCA FOR NE MA COASTAL WATERS IN RESPONSE TO SE GUSTS TO 25
KT WHICH WILL LIKELY PERSIST THROUGH MID AFTERNOON BEFORE
DIMINISHING A BIT AND SHIFTING TO S.
WINDS AND SEAS WILL INCREASE IN RESPONSE TO A FRONTAL SYSTEM
APPROACHING THE WATERS LATER TODAY. SMALL CRAFT ADVISORIES HAVE
BEEN EXTENDED FOR THE SOUTHERN OUTER WATERS AND RHODE ISLAND AND
BLOCK ISLAND SOUNDS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT INTO FRI...HIGH CONFIDENCE. WEAK RIDGE OF HIGH PRES WILL
BE MOVING OVER THE WATERS THROUGH THE PERIOD. ANY LINGERING SWELL
ABOVE 5 FT WILL RECEDE OVERNIGHT WITH QUIET BOATING WX EXPECTED
THROUGH THE REST OF FRI.
SAT AND SUNDAY...MODERATE CONFIDENCE. THIS PERIOD WILL BE
DEPENDENT ON HOW CLOSELY A WEAK WAVE OF LOW PRES PASSES TO THE S
COAST ON SAT. IF IT PASSES CLOSE ENOUGH...A PERIOD OF SWELLS
EXCEEDING 5 FT IS POSSIBLE. OTHERWISE...MAINLY QUIET BOATING
WEATHER WILL CONTINUE ESPECIALLY AS HIGH PRES RETURNS SUNDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT
THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ250-
251.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...KJC
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...KJC/DOODY
MARINE...BELK/KJC/DOODYHazardous weather outlook, Jul 1, 3:41 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT WED JUL 1 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-020745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 341 AM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PARTICULARLY LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED OUT. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 341 AM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY FROM LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 1, 10:53 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1053 AM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD PALMER 42.16N 72.33W
07/01/2015 HAMPDEN MA AMATEUR RADIO
RTE 20 AND RTE 181 TRAIN UNDERPASS 1.5 FEET OF WATER
0820 AM FLOOD NEW BEDFORD 41.64N 70.93W
07/01/2015 BRISTOL MA AMATEUR RADIO
MINOR FLOODING ALONG RTE 18 BY ROYAL RESTAURANT
0820 AM FLOOD NEW BEDFORD 41.64N 70.93W
07/01/2015 BRISTOL MA AMATEUR RADIO
ONE FOOT STANDING WATER ALONG TALKIN HILL ROAD AND
KINGS HIGHWAY
0826 AM FLOOD NEW BEDFORD 41.64N 70.93W
07/01/2015 BRISTOL MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS AT WELD STREET AND RTE 18
0828 AM FLOOD FALL RIVER 41.70N 71.16W
07/01/2015 BRISTOL MA AMATEUR RADIO
WARREN AND JEFFERSON STREETS CLOSED DUE TO FLOODING
0940 AM FLOOD EDGARTOWN 41.39N 70.51W
07/01/2015 DUKES MA AMATEUR RADIO
BEACH ROAD AND MAIN STREET CLOSED DUE TO FLOODING
1001 AM FLOOD VINEYARD HAVEN 41.45N 70.60W
07/01/2015 DUKES MA AMATEUR RADIO
CAR STUCK IN FLOOD WATER ON WATER STREET BY BLACK DOG
BAKERY
1008 AM FLOOD OAK BLUFFS 41.45N 70.56W
07/01/2015 DUKES MA AMATEUR RADIO
CIRCIUT AVE FLOODED AND IMPASSABLE
1020 AM FLOOD WEST TISBURY 41.38N 70.67W
07/01/2015 DUKES MA AMATEUR RADIO
BEACH ROAD IN THE AREA OF THE GAS TANKS FLOODED AND
IMPASSABLE
1022 AM FLOOD BREWSTER 41.76N 70.08W
07/01/2015 BARNSTABLE MA AMATEUR RADIO
MAIN STREET FLOODED AND IMPASSABLE CLOSED FOR 20
MINUTES
&&
WSSpecial weather statement, Jul 1, 1:00 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 100 PM EDT WED JUL 1 2015 CTZ004-RIZ001-011730- WINDHAM-NORTHWEST PROVIDENCE- 100 PM EDT WED JUL 1 2015 ...STRONG THUNDERSTORM IN EAST CENTRAL WINDHAM AND NORTHWESTERN PROVIDENCE COUNTIES... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POMFRET...OR 10 MILES EAST OF MANSFIELD... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KILLINGLY...BURRILLVILLE...GLOCESTER...PUTNAM...THOMPSON... BROOKLYN...FOSTER...POMFRET...HAMPTON AND EASTFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4180 7205 4185 7207 4200 7175 4182 7168 TIME...MOT...LOC 1659Z 249DEG 26KT 4184 7203 NOCERA
Special weather statement, Jul 1, 3:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT WED JUL 1 2015
MAZ005>007-012030-
EASTERN ESSEX-CENTRAL MIDDLESEX COUNTY-WESTERN ESSEX-
331 PM EDT WED JUL 1 2015
...THUNDESTORMS WITH HEAVY RAINFALL...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS OVER NORTHERN ESSEX COUNTY OF
MASSACHUSETTS...MOVING EAST NORTHEAST AT 30 MPH. THESE STORMS WILL
PRODUCE HEAVY RAINFALL WITH LOCALIZED STREET AND HIGHWAY FLOODING
POSSIBLE THROUGH 430 PM.
LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...HAVERHILL...METHUEN...ANDOVER...DRACUT...
TEWKSBURY...NORTH ANDOVER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...BOXFORD...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY AND WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7083 4282 7082 4271 7078 4277 7082
4270 7083 4263 7130 4268 7133 4274 7122
4274 7119 4276 7118 4289 7093 4289 7090
TIME...MOT...LOC 1928Z 253DEG 16KT 4270 7117
NOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:16 AM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 1, 6:06 AM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 54 min |
| Jul 1, 6:25 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 2 hr |
| Jul 1, 6:41 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 1, 6:57 AM EDT | Special Weather Statement | BOX | Worcester | 63 min |
| Jul 1, 7:28 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Worcester | 62 min |
| Jul 1, 7:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 1, 7:56 AM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 2 hr |
| Jul 1, 8:19 AM EDT | Special Weather Statement | BOX | Dukes | 56 min |
| Jul 1, 8:49 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 26 min |
| Jul 1, 8:53 AM EDT | Tornado Warning | BOX | Barnstable | 37 min |
| Jul 1, 8:55 AM EDT | Special Marine Warning | BOX | 50 min | |
| Jul 1, 9:16 AM EDT | Special Weather Statement | BOX | Barnstable | 59 min |
| Jul 1, 9:34 AM EDT | Severe Thunderstorm Warning | BOX | Dukes | 26 min |
| Jul 1, 9:44 AM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 1, 11:45 AM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 1, 3:31 PM EDT | Special Weather Statement | BOX | Essex | 59 min |
| Jul 1, 3:36 PM EDT | Areal Flood Warning | BOX | Essex | 114 min |
| Jul 1, 3:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 1, 3:57 PM EDT | Tornado Warning | BOX | Essex | 18 min |
| Jul 1, 4:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 1, 4:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 14 min |
| Jul 1, 5:01 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 1, 5:48 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 57 min |
| Jul 1, 6:41 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jul 1, 7:04 PM EDT | Special Weather Statement | BOX | Essex | 41 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.